Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 93, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2003, 3:08 PM CDT for Ouachita Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 3:08 PM CDT (20:08 UTC)
- Expired
- Apr 24, 2003, 3:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 242008 SVRSHV LAC073-242045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 308 PM CDT THU APR 24 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 345 PM CDT * AT 308 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BROWNSVILLE-BAWCOMVILLE... OR ABOUT 5 MILES SOUTHWEST OF MONROE...MOVING NORTHEAST AT 30 MPH. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA UNTIL 345 PM CDT. LAT...LON 3248 9230 3235 9214 3233 9207 3267 9203 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:30 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 24, 2:30 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT THU APR 24 2003 SEVERE THUNDERSTORMS HAVE MOVED ACROSS THE AREA THIS AFTERNOON...GENERALLY SOUTH OF I20. SOME HAIL AS LARGE AS SILVER DOLLARS...BUT KNOW TORNADIC ACTIVITY YET ALTHOUGH A FEW STORMS HAVE SHOWN SOME ROTATION. MID LEVEL DRY AIR HAS MOVED WELL INTO THE AREA AND HAS REALLY SUPPRESSED ANY THUNDERSTORM ACTIVITY WEST OF I59 IN TEXAS... TO WEST OF A TEXARKANA...DEQUEEN ARKANSAS LINE. EAST OF THIS LINE THUNDERSTORMS WILL REMAIN A THREAT...WITH DECENT MOISTURE IN PLACE...AND AS WE REACH MAXIMUM DAYTIME HEATING. 18Z SOUNDING STILL SHOWED A CAPE AT 3700...LIFTED INDEX OF -10...BUT HELICITY HAS DECREASED AS WINDS HAVE BECOME MORE UNIDIRECTIONAL. SO THE MAIN THREAT THIS AFTERNOON WILL CONTINUE TO BE LARGE HAIL...WITH ISOLATED TORNADOES AS A POSSIBILITY. FOR THE REST OF THE FORECAST...LOOK FOR MID LEVEL DRYING TO CONTINUE ACROSS THE REST OF THE AREA THIS EVENING AND TONIGHT...WITH THE FLOW ALOFT BECOMING MORE WESTERLY AS THE UPPER LOW MOVES INTO THE MISSISSIPPI RIVER VALLEY. ANOTHER UPPER RIDGE AXIS WILL MOVE INTO THE AREA BY SATURDAY...RETURNING THE UPPER LEVEL FLOW BACK TO NORTHWEST. THIS LEADS TO A DRY FORECAST STARTING TOMORROW RUNNING BASICALLY THROUGH THE MIDDLE OF THE NEXT WORK WEEK. LOOK FOR TEMPS FROM NEAR TO SLIGHTLY ABOVE NORMAL THROUGH NEXT WEEK. FOR TEMPS...I WILL BALANCE BETWEEN MAV AND FWC. PRELIMS... SHV 63/80/54/81 2000 MLU 64/79/54/80 4000 TXK 58/77/53/78 1000 TYR 60/80/54/81 0000 LFK 63/82/54/83 2000 ELEVEN .SHV...NONE.
Hazardous weather outlook, Apr 24, 12:00 PM CDT, 3 hours 8 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A BIG SEVERE WEATHER DAY IS ON TAP...AS A MODERATE RISK IS OUT FOR MUCH OF THE AREA. THE CURRENT ATMOSPHERIC ENVIRONMENT WILL LIKELY PRODUCE LONG LIVED SUPERCELLS THAT PRODUCE LARGE HAIL AND TORNADIC ACTIVITY. THE BULK OF THE ACTIVITY WILL REMAIN SOUTH OF I20...WITH SOME STORMS DEVELOPING IN PARTS OF NORTH CENTRAL LOUISIANA AND SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 24, 10:55 AM CDT, 4 hours 13 minutes before
LAZ010>014-017>022-TXZ152-153-165>167-241700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1055 AM CDT THU APR 24 2003 ...SEVERE THUNDERSTORM WATCH EXPIRED... ...TORNADO WATCH CLEARED... THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER THIS MORNING...FOR EAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA...HAS EXPIRED... AND IS NO LONGER IS EFFECT. IN ADDITION...THE NATIONAL WEATHER SERVICE HAS CLEARED ANGELINA AND NACOGDOCHES COUNTIES IN EAST TEXAS...FROM THE TORNADO WATCH ISSUED EARLIER TODAY. ALTHOUGH THESE WATCHES ARE NO LONGER IN EFFECT...RESIDENTS OF THE FOUR STATE AREA...SHOULD STAY ALERT FOR POSSIBLE REDEVELOPMENT OF STRONG THUNDERSTORMS DURING THE AFTERNOON.
Special weather statement, Apr 24, 2:53 PM CDT, 15 minutes before
LAZ006-014-021-242020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 253 PM CDT THU APR 24 2003 ALTHOUGH ALL SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED OVER NORTH CENTRAL LOUISIANA...INCLUDING THE MONROE AREA...STRONG THUNDERSTORMS WILL MOVE NORTHEAST OVER OUACHITA AND SOUTHEAST UNION PARISHES THROUGH 330 PM. THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAINFALL. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:45 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 30 min |
| Apr 24, 6:17 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 58 min |
| Apr 24, 6:56 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 64 min |
| Apr 24, 8:28 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 17 min |
| Apr 24, 8:41 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 34 min |
| Apr 24, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 29 min |
| Apr 24, 1:03 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 42 min |
| Apr 24, 1:08 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 52 min |
| Apr 24, 1:26 PM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
| Apr 24, 1:45 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 45 min |
| Apr 24, 2:00 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.